MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recs1156 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that picc initially inserted (b)(6) 2019 using securecath securement device fractured (b)(6), re-inserted on (b)(6).Picc removed, replaced.Patient outcome/status is stable.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and appears to be related to the use of the device.One 5 fr 45 cm sl powergroshong catheter was returned for investigation.A circumferential split was observed 6 cm from the proximal end of the catheter.Manipulation of the catheter found it to preferentially kink 0.8 cm proximal to the split location.Microscopic observation of the split surfaces revealed a rough and granular surface.The edges appeared to have a polished surface.Microscopic observation of the preferential kink area revealed circumferential ¿v¿ shaped surface damage.The apex of the ¿v¿ lined up with the creased area around the catheter.The damaged edges were rough and granular.The wall thickness and outer diameter of the catheter near the split location were measured and found to be within specification.Based on the description of the reported event and condition of the returned sample, the damage was likely caused due to material fatigue caused by repeated kinking of the catheter.The product ifu precautions state, "¿ avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort." a lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.
 
Event or Problem Description

Brand Name
POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8500551
Report Number3006260740-2019-00836
Device Sequence Number222827
Product Code LJS
UDI-Device Identifier00801741028533
UDI-Public(01)00801741028533
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7818518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1